Alert archive / Puerto Rico / Flash Flood Warnings in 2026

Flash Flood Warning 3, NWS JSJ

March 24, 2026

NWS JSJ issued this flash flood warning at Mar 24, 2026, 3:44 PM CDT. It was in force for 3 hr. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 24, 2026, 3:44 PM CDT (20:44 UTC)
Expired
Mar 24, 2026, 6:15 PM CDT
In force
3 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

The radar

The San Juan radar (TJUA), 74 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 24, 3:50 PM CDTFLOOD2 Ne Santo Domingo, PRA report received via social media indicated that heavy rainfall produced a rapid water rise that flooded a low-water crossing at Puente El Coquí, along a tributary of the Guayanés River, in Sector Maldonado, Barrio Jaguas in Peñuelas. The crossing was covered
Mar 24, 3:50 PM CDTFLOOD2 Ne Santo Domingo, PRCorrects previous flood report from 2 NE Santo Domingo. A report received via social media indicated that heavy rainfall produced a rapid water rise that flooded a low-water crossing at Puente El Coqui­, along a tributary of the Guayanes River, in Sector Maldo
Mar 24, 3:55 PM CDTFLASH FLOOD1 Ese Yauco, PRThe public reported flooding in Ernesto Ramos Antonini School.
Mar 24, 4:30 PM CDTFLASH FLOOD1 Sse Yauco, PRRoads 127 and 128 were impassable due to flood waters.
Mar 24, 4:52 PM CDTFLASH FLOODAdjuntas, PRA relative of an NWS employee reported that a bridge along Road PR-5516, between Selecto Supermarket and Sweet and Frozen business in Adjuntas, was flooded due to heavy rainfall. Rapid rises in the river caused a water surge that overtopped the bridge, making
Mar 24, 5:00 PM CDTFLASH FLOOD1 Ese Yauco, PRRoad 335 in Bo Barina was closed due to flood waters from Rio Loco.
Mar 24, 5:00 PM CDTFLASH FLOOD1 Ese Yauco, PRROAD 335 IN BO BARINA WAS CLOSED DUE TO FLOOD WATERS FROM RIO YAUCO.
Mar 24, 5:15 PM CDTFLASH FLOOD1 Se Yauco, PRFlooding was reported in road Teresa Sanchez, near Yauco Plaza.
Mar 24, 5:15 PM CDTFLASH FLOODYauco, PRA car was stranded with four persons inside in road 3335.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

397 
WGCA52 TJSJ 242044
FFWSJU
PRC001-059-111-153-242315-
/O.NEW.TJSJ.FF.W.0003.260324T2044Z-260324T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
444 PM AST Tue Mar 24 2026

The National Weather Service in San Juan has issued a

* Flash Flood Warning for...

Adjuntas, Guayanilla, Penuelas, and Yauco...

* Until 715 PM AST.

* At 444 PM AST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Additional rainfall amounts up to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 1815 6692 1814 6686 1817 6683 1823 6683
      1823 6680 1825 6678 1823 6676 1822 6669
      1817 6666 1813 6669 1799 6669 1798 6671
      1800 6673 1797 6673 1800 6674 1797 6675
      1801 6677 1797 6679 1795 6684 1807 6691

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

DSR
2 follow-up statements
083 
WGCA72 TJSJ 242255
FFSSJU

Flash Flood Statement
National Weather Service San Juan PR
655 PM AST Tue Mar 24 2026

PRC001-059-111-153-242315-
/O.CON.TJSJ.FF.W.0003.000000T0000Z-260324T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Adjuntas PR-Guayanilla PR-Penuelas PR-Yauco PR-
655 PM AST Tue Mar 24 2026

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM AST THIS 
EVENING FOR ADJUNTAS, GUAYANILLA, PENUELAS AND YAUCO COUNTIES...

At 655 PM AST, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 3 and 5 inches of rain have 
fallen. Flooding impacts will continue, but no additional rainfall 
is expected. Flash flooding is ongoing or expected to begin shortly. 
Flooding was reported along portions of Rio Loco and Rio Yauco, 
particularly along roads PR-127, PR-128, and PR-335. In Penuelas, a 
tributary of the Guayanes River flooded a bridge in Sector Maldonado.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 1815 6692 1814 6686 1817 6683 1823 6683
      1823 6680 1825 6678 1823 6676 1822 6669
      1817 6666 1813 6669 1799 6669 1798 6671
      1800 6673 1797 6673 1800 6674 1797 6675
      1801 6677 1797 6679 1795 6684 1807 6691

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

DSR
892 
WGCA72 TJSJ 242310
FFSSJU

Flash Flood Statement
National Weather Service San Juan PR
710 PM AST Tue Mar 24 2026

PRC001-059-111-153-242320-
/O.EXP.TJSJ.FF.W.0003.000000T0000Z-260324T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Adjuntas PR-Guayanilla PR-Penuelas PR-Yauco PR-
710 PM AST Tue Mar 24 2026

...FLASH FLOOD WARNING WILL EXPIRE AT 715 PM AST THIS EVENING FOR 
ADJUNTAS, GUAYANILLA, PENUELAS AND YAUCO COUNTIES...

Flood waters have receded. Flooding is no longer expected to pose a 
threat. However, please continue to heed remaining road closures, 
particularly along Rio Yauco.

&&

LAT...LON 1815 6692 1814 6686 1817 6683 1823 6683
      1823 6680 1825 6678 1823 6676 1822 6669
      1817 6666 1813 6669 1799 6669 1798 6671
      1800 6673 1797 6673 1800 6674 1797 6675
      1801 6677 1797 6679 1795 6684 1807 6691

$$

DSR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Mar 24, 1:01 PM CDT, 2 hours 43 minutes earlier. Its key messages:

  • Issued at 148 PM AST Tue Mar 24 2026 * Moderate to heavy showers will continue today across the interior, western and southern Puerto Rico. There is an elevated flooding risk, as well as a localized limited risk of isolated lightning. * A moderate rip current risk is in effect across the north and eastern coasts of Puerto Rico, Culebra, Vieques, and the U.S. Virgin Islands. However, marine conditions are expected to gradually improve, with more favorable seas across the local waters. * Weather conditions are expected to deteriorate from Thursday into the weekend due to the influence of a mid-to-upper level trough. * The latest model guidances continues to suggest the arrival of a northerly swell by early next week, likely to increase breaking waves over northern-facing beaches of Puerto Rico and the U.S. Virgin Islands and result in hazardous conditions for beachgoers.
Area forecast discussion, Mar 24, 1:01 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
201 PM AST Tue Mar 24 2026

...New SHORT TERM, LONG TERM, AVIATION, MARINE, BEACH FORECAST...

.KEY MESSAGES...
Issued at 148 PM AST Tue Mar 24 2026

 * Moderate to heavy showers will continue today across the
   interior, western and southern Puerto Rico. There is an
   elevated flooding risk, as well as a localized limited risk of
   isolated lightning.

*  A moderate rip current risk is in effect across the north and
   eastern coasts of Puerto Rico, Culebra, Vieques, and the U.S.
   Virgin Islands. However, marine conditions are expected to
   gradually improve, with more favorable seas across the local
   waters.

 * Weather conditions are expected to deteriorate from Thursday
   into the weekend due to the influence of a mid-to-upper level
   trough.

* The latest model guidances continues to suggest the arrival of a
  northerly swell by early next week, likely to increase breaking
  waves over northern-facing beaches of Puerto Rico and the U.S.
  Virgin Islands and result in hazardous conditions for
  beachgoers.

&&

.Short Term(This evening through Thursday)...
Issued at 148 PM AST Tue Mar 24 2026

Light showers were observed across Puerto Rico and the U.S. Virgin
Islands throughout the morning, with Doppler radar estimating
minimal accumulations. By mid-morning, cloud cover increased over
eastern Puerto Rico and along the central mountain range. Around
noon, convective activity intensified over Juncos, San Lorenzo, and
Caguas, producing moderate to heavy rain. Radar estimates for these
areas ranged between 1.50 and 2.00 inches.

Rainfall will persist across eastern Puerto Rico through the
afternoon. Additionally, showers have begun across southern Puerto
Rico and are expected to intensify later today; a few isolated
thunderstorms cannot be ruled out. This weather pattern is driven by
sufficient low-level moisture from the remnants of a decaying
frontal boundary, coupled with instability from a weakening upper-
level trough.

As a surface high-pressure system settles to the north, winds will
shift from the northeast to the east today, eventually becoming east-
southeast by Wednesday. Similar conditions will prevail tomorrow as
abundant low-level moisture combines with daytime heating and local
effects to enhance shower activity across western Puerto Rico. In
the U.S. Virgin Islands, occasional passing showers will continue
daily during the morning and early afternoon.

Weather conditions are expected to deteriorate by Thursday as a
tilted mid-to-upper-level trough approaches from the north. This
feature will heighten instability and increase moisture content,
with Precipitable Water (PWAT) values rising to near 2.00 inches.
Colder temperatures aloft will further support convective
development. Given this pattern, there is a limited to elevated
flooding risk across Puerto Rico. Urban and small-stream flooding is
likely during the heaviest rains, particularly in central and
western regions. Residents and visitors should monitor the latest
forecasts, as the risk of flooding impacts will increase from
Thursday onward.

&&

.Long Term(Friday through next Monday)...
Issued at 306 AM AST Tue Mar 24 2026

As mentioned previously, Friday is expected to be the wettest day of
the period. Moisture is expected to remain elevated on Friday, with
precipitable water (PW) values generally in the 1.50 to 1.80 inch
range, which is above normal for late March. Increased low-level
moisture, along with a weak mid to upper-level trough near the
region will support widespread cloudiness and periods of showers.
Temperatures near 500 mb are forecast to remain around -6 to -8
degrees C, indicating moderate instability that may support
occasional moderate showers. However, widespread organized
convection is not anticipated. Enhanced cloud cover should limit
daytime heating, keeping high temperatures near typical seasonal
values. Winds will begin increasing on Friday, with the highest
values around 15 to 20 knots during the weekend.

A gradual drying trend is expected through the weekend as
precipitable water values decrease toward near-normal and even below
normal values for this time of the year. While a few showers may
still filter across the island from time to time accumulations
should not be significant. Conditions should remain near seasonal as
we approach the upcoming workweek. Temperatures are expected to
remain near to slightly above seasonal norms.&&

.AVIATION...
(18Z TAFS)
Issued at 148 PM AST Tue Mar 24 2026

Mainly VFR conditions expected across all terminals, with brief
MVFR/IFR conds possible in SHRA, particularly at TJPS/TJSJ thru
24/23Z. VCSH/SHRA expected across TJSJ/TIST/TISX terminals thru
24/22-23Z. TSRA/SHRA with isolated VCTS may result in lower CIGs
and brief VIS reductions at TJPS. NE winds btw 08-12 kt, becoming
light and VRB aft 24/23Z.

&&

.MARINE...
Issued at 148 PM AST Tue Mar 24 2026

A surface high pressure north of the region will promote light to
moderate northeasterly winds today, veering from the east tomorrow
onwards. The latest altimeter scans reported seas between 3 and 5
feet, with areas reaching 6 feet near the Atlantic offshore waters.
Across the coastal areas, the nearshore buoys reported seas between
3 and 4 feet over Atlantic waters, while the buoy at Ponce remained
between 1 and 2 feet. On Thursday, as the frontal boundary extending
from the western into the central Atlantic dissipates, the local
pressure gradient will tighten as another surface high pressure
builds over the Western Atlantic, maintaining moderate easterly
winds resulting in choppy seas across the regional waters.

&&

.BEACH FORECAST...
Issued at 148 PM AST Tue Mar 24 2026

No changes were introduced to the beach forecast. The moderate risk
of rip currents is expected to continue across northern and eastern
portions of Puerto Rico, including Vieques and Culebra, and the U.S.
Virgin Islands, while southern Puerto Rico should remain in a low
risk. As mentioned in the Marine section, nearshore buoys have been
reporting seas between 3 and 5 feet, with the exception of Ponce (1 -
 2 feet). Although there’s no high risk, beachgoers should exercise
caution as life-threatening rip currents can still be present along
the beaches under a moderate risk. Global model solutions suggest
the arrival of a northerly swell early next week, likely to increase
breaking waves over northern-facing beaches of Puerto Rico and the
U.S. Virgin Islands and result in hazardous conditions for
beachgoers. Residents and visitors should monitor the latest beach
forecast updates for potential hazards, including life-threatening
rip currents and even high surf conditions.

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...None.
&&

SHORT TERM/AVIATION...GRS
LONG TERM....MMC
PUBLIC/MARINE/BEACH FORECAST...MNG

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 12:23 PM CDTAreal Flood AdvisoryJSJ3 hr
Mar 24, 1:42 PM CDTAreal Flood AdvisoryJSJ2 hr
Mar 24, 1:46 PM CDTAreal Flood AdvisoryJSJ3 hr
Mar 24, 2:30 PM CDTAreal Flood AdvisoryJSJ3 hr
Mar 24, 3:16 PM CDTAreal Flood AdvisoryJSJ28 min
Mar 24, 4:00 PM CDTAreal Flood AdvisoryJSJ2 hr
Mar 24, 4:41 PM CDTAreal Flood AdvisoryJSJ90 min
Mar 24, 5:06 PM CDTAreal Flood AdvisoryJSJ54 min
Mar 24, 6:40 PM CDTAreal Flood AdvisoryJSJ3 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2026Every flash flood warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.